Faculty‎ > ‎

Carson R. Harris


Carson R. Harris, MD, FACEP, FAAEM, AACT
(Retired from Clinical Practice, 12/31/13)
Professor, University of Minnesota Dept of Emergency Medicine
Clinical Assistant Professor, University of Minnesota College of Pharmacy

Emergency Medicine Residency: Brooke Army Medical Center, San Antonio TX
Medical Toxicology: Saint Paul-Ramsey Medical Center/Minnesota Poison Center
Medical School: University of Minnesota, Minneapolis
Undergraduate: Macalester College, Saint Paul, MN

 

Peer-Reviewed Publications:

Harris CR, Brown A. Synthetic Cannabinoid Intoxication: A Case Series and Review.  J Emerg Med 2012 Sep 15; [Epub ahead of print].  Final publication: J Emerg Med 2013; 44(2):360-66. (Guarantor of integrity of entire study, Defined intellectual content, Manuscript preparation, editing, review)

Holger JS, Stellpflug SJ, Cole JB, Harris CR, Engebretsen KM. High-dose insulin: a consecutive case series in toxin-induced cardiogenic shock. Clin Toxicol; 49(7):653-8, 2011. Impact factor: 1.623. (Data acquisition, manuscript review and editing).

Stellpflug SJ, Cole JB, Harris CR.  "I Shouldn't Have Had Dessert..."  A Moonflower Seed Ingestion.  West J Emerg Med 2010;11(2):21.

Stellpflug SJ, Harris CR, Engebretsen KM, Cole JB, Holger JS. Intentional overdose with cardiac arrest treated with intravenous fat emulsion and high-dose insulin. Clinical Toxicology (2010) 48, 227-229.

Stellpflug, SJ, Harris CR. What signs and Symptoms would be expected after ingestion of this Plant. J Med Toxicol 2009: 5(2):90.

Holger JS, Engebretsen KM, Fritzlar SJ, Patten LC, Harris CR, Flottemesch TJ. Insulin versus vasopressin and epinephrine to treat B-blocker toxicity. Clin Toxicol 2007;45(4):396-401.

Holger JS, Engebretsen KM, Obetz CL, Kleven TL, Harris CR. A comparison of vasopressin and glucagons in beta-blocker induced toxicity. Clinical Toxicology, 44:45–51, 2006.

Engebretsen KM, Harris CR, Wood JE. Cardiotoxicity and late onset seizures with citalopram overdose. J Emerg Med. 2003 Aug; 25(2):163-6.

Lushine KA, Harris CR, Holger JS. Methanol ingestion: prevention of toxic sequelae after massive ingestion, J Emerg Med. 2003 May;24(4):433-6.

Gualtieri J, DeBoer LG, Harris CR, Corley R. Repeated ingestion of 2-butoxyethanol: Case report and literature review. J Toxicol Clin Toxicol 2003; 41(1):57-62.

Holger JS, Harris CR, Engebretsen KM. Physostigmine, sodium bicarbonate, or hypertonic saline to treat diphenhydramine toxicity. Veterinary and Human Toxicology, 2002 Feb; 44(1) 1-4.

Finnell JT, Harris CR. Cardiovascular toxicity of selected drug overdoses. Top Emerg Med 2000;22(1):29-41.

Kingston RL., Chen WL, Borron SW, Sioris LJ, Harris CR, Engebretsen KM, Chlorpyrifos: A Ten-Year US Poison Center Exposure Experience. Veterinary and Human Toxicology, 1999 41(2) 87-92.

Harris C, Gualtieri J, Stark G. Fatal Bupropion Overdose. J Toxicol Clin Toxicol 1997, 35(3): 321-324.

Holger JS, Hale DB, Harris CR, Solberg C, Benfante F. Sedation of intoxicated, agitated patients requiring CT to evaluate head injury. Am J Emerg Med 1999;17(3):321-322.

Harris CR, Filandrinos D. Accidental instillation of activated charcoal into the lung: Aspiration by proxy. Ann Emerg Med 1993;22:1470-1473.


Non-Peer-Reviewed Publications:


Henry K, Harris CR. Deadly Poisons. Pediatr Clin N Am 2006; 53:293-315.

Harris CR. Book Reviews: Critical Care Toxicology: Diagnosis and Management of the Critically Poisoned Patient. Shock 2005;24(3):294

Harris CR, Quaday K, Cicero JJ, Babb W. Utilization of Diagnostic Radiographs in Emergency Department Trauma (correspondence). Am J Emerg Med 1993;11:4 431-433.

Harris CR, Kingston R: GI Decontamination. Postgrad Med 1992;92:2 116-128.



Electronic Publications:


Harris CR. Methamphetamine Use and Abuse. Audio-Digest Psychiatry. Schizophrenia/Methamphetamine. Volume 35, Issue 22. November 21, 2006.

Harris CR. Meth Abuse: A Community Crisis. Audio Digest Family Practice. Substance Abuse. Volume 54, Issue 42. November 14, 2006.

Harris CR. Efficient approach to the unknown poisoned patient. Audio Digest Emergency Medicine. Toxicology Teasers. Volume 23, Issue 19. October 7, 2006.


Books:


Harris CR (editor). Manual de Toxicologia para medicos. Elsevier Masson, Barcelona, Spain. March 2008 (Translation Dra. Ana Ferrer Dufol).

Harris CR (editor). Toxicology Handbook for Clinicians. Elsevier Inc., New York. October, 2006.

Harris CR (editor). Emergency Management of Selected Drugs of Abuse. Dallas, TX ACEP Publishing, October 2000.


Chapters in Books:



Harris CR. Barbiturates. In: Harwood-Nuss’ Clinical Practice of Emergency Medicine. 2009

Morgan MW, Harris CR. Benzodiazepines. In Harwood-Nuss’ Clinical Practice of Emergency Medicine. 2009

Harris CR, Morgan MW. Dangerous Drug and Poison Ingestions. In: David TJ (ed): Recent Advances in Paediatrics
24. London, UK: the Royal Society of Medicine Press Ltd, 2007.

Harris CR. Cocaine. In: Harris CR (ed): The Toxicology Handbook for Clinicians. Philadelphia: Mosby Elsevier, 2006.

Neacy KA, Harris CR. Atypical antipsychotics. In: Harris CR (ed): The Toxicology Handbook for Clinicians. Philadelphia: Mosby Elsevier, 2006.

Harris CR. Date rape drugs. In: Harris CR (ed): The Toxicology Handbook for Clinicians. Philadelphia: Mosby Elsevier, 2006.

Harris CR. Cannabinoids. In: Erickson TB, et al (eds). Pediatric Toxicology: Diagnosis and Management of the Poisoned Child. New York: McGraw-Hill, 2004

Harris CR. Caffeine toxicity. In: Erickson T, et al (eds). Pediatric Toxicology: Diagnosis and Management of the Poisoned Child. New York: McGraw-Hill, 2004


Abstracts, Preliminary Communications, Clinical Papers:


Stellpflug SJ
, Cole JB, Dolan JA, Setzer SC, Moser KL, Harris CR. Life-Threatening Flecainide Overdose Treated with Intravenous Fat Emulsion. Clin Toxicol 2010;48(6):612.  Abstract. Poster Presentation, North American College of Clinical Toxicology, October 7-12, 2010.


Holger JS, Engebretsen KM, Stellpflug SJ, Cole JB, Harris CR. High dose insulin case series. Clin Toxicol 2010;48(6):613.  Abstract. Poster Presentation, North American College of Clinical Toxicology, October 7-12, 2010.


Harris CR
, Stellpflug SJ, Collins GB. Quetiapine Overdose Resulting in Bowel Infarction, Late Charcoal Aspiration and Death. Presented at the Fifth Mediterranean Emergency Medicine Congress (Poster). Valencia, Spain. September 15, 2009.
 
Harris CR, Kinnan M, Holger JS.High-Dose Insulin Treatment Recommendations by United States Poison Centers. Acad Emerg Medicine 2009; 16 (4) Supplement 1 :S218.

Harris CR, Morgan M. Dangerous drug and poison ingestion. In: Recent Advances in Paediatrics-24. David TJ (ed). Royal Society of Medicine Press Ltd;London, UK 2007: pp 107-128.

Harris CR, Shultz J. High-Dose Insulin to Treat Multi-drug Overdose. Presented at the Fourth Mediterranean Emergency Medicine Congress in Sorrento, Italy. September 2007.

Harris CR, Richards, M. Acute Barium Carbonate Toxicity. Clin Toxicol 2007; 45 (6):614

Kinnan MR, Harris CR, Topliff AR. Chlorine: It’s the Bomb. Clin Toxicol 2007; 45 (6): 613.

Engebretsen KM, Holger JS, Marini JJ, Harris CR. High dose insulin in multiple drug overdose. Clin Toxicol 2007; 45 (6): 622.

Holger JS, Engebretsen KM, Fritzlar SJ, Patten LC and Harris CR: Insulin Versus Vasopressin and Epinephrine To Treat Beta-Blocker Toxicity. Abstract and Platform Presentation. Clin Tox, 2005;43(6):729-30.

Harris CR. Review of Critical Care Toxicology: Diagnosis and Management of the Critically Poisoned Patient. Doody's Review Service (on-line). Available: http://www.doody.com. (Accessed June 24, 2005). [The audience for Doody’s Review Service reach more than 300,000 healthcare professionals each week through their online book review journal, Doody’s Electronic Journal.]

Harris CR, Engebretsen KM, Williams C: Use of Toxicology Admission Template in the Emergency Department (Abstract). J Toxicol Clin Toxicol 2003;41(4):497

Obetz CL, Holger JS, Engebretsen KM, Kleven TL, Harris CR. Vasopressin vs. Glucagon to Treat beta-Adrenergic Antagonist Toxicity in Porcine Model (Abstract). Acad Emerg Med 2003;10(5):517

 

Comments